MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION DREAMWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556161
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that three dreamwires were used during an endoscopic ultrasound hepaticogastrostomy procedure performed on (b)(6) 2022.During the procedure, the guidewire was advanced through a 19ga expect eus needle to gain access into the desired duct.While manipulating the guidewire, the hydrophilic coating was scathed off by the end of the eus needle.Three dreamwires were used and the same problem occurred.The procedure was not completed due to not being able to gain correct access of intrahepatic ducts and was referred to interventional radiology.Per the dreamwire ifu (50693808 rev b) there is "caution: do not use with metal-tip catheters.Withdrawing the guidewire through a metal tip catheter may damage the surface of the guidewire." there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: one dreamwire guidewire was returned.A visual inspection revealed, the distal tip was peeled and detached.The reported complaint is confirmed.Based on the condition of the returned device, engineers determined that the problem observed for the user error of the distal tip detachment, was probably caused by the guidewire advancing through a 19ga expect eus needle.Boston scientific has determined the most probable cause of this complaint is failure to follow instructions.Since the problem is traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that three dreamwires were used during an endoscopic ultrasound hepaticogastrostomy procedure performed on (b)(6)2022.During the procedure, the guidewire was advanced through a 19ga expect eus needle to gain access into the desired duct.While manipulating the guidewire, the hydrophilic coating was scathed off by the end of the eus needle.Three dreamwires were used and the same problem occurred.The procedure was not completed due to not being able to gain correct access of intrahepatic ducts and was referred to interventional radiology.There were no patient complications reported as a result of this event.Per the dreamwire ifu (50693808 rev b) there is "caution: do not use with metal-tip catheters.Withdrawing the guidewire through a metal tip catheter may damage the surface of the guidewire.".

Brand Name
DREAMWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15229440
Report Number3005099803-2022-04566
Device Sequence Number4652005
Product Code EZB
UDI-Device Identifier08714729777861
UDI-Public08714729777861
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model NumberM00556161
Device Catalogue Number5616
Device Lot Number0029401549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale
Patient Weight63 KG